Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 237, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 8, 2018, 7:06 PM CDT for Dallam County, Sherman County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 7:06 PM CDT (00:06 UTC)
- Expired
- Aug 8, 2018, 7:40 PM CDT
- In force
- 34 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Dallam County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 117 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 2567 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
255
WUUS54 KAMA 090006
SVRAMA
TXC111-421-090100-
/O.NEW.KAMA.SV.W.0237.180809T0006Z-180809T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
706 PM CDT WED AUG 8 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southwestern Sherman County in the Panhandle of Texas...
Southeastern Dallam County in the Panhandle of Texas...
* Until 800 PM CDT.
* At 706 PM CDT, a severe thunderstorm was located over Conlen, or 10
miles southwest of Stratford, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3626 10235 3634 10216 3606 10193 3606 10233
TIME...MOT...LOC 0006Z 332DEG 16KT 3624 10222
HAIL...1.25IN
WIND...60MPH
$$
TLH1 follow-up statement
338
WWUS54 KAMA 090040
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
740 PM CDT WED AUG 8 2018
TXC111-421-090050-
/O.CAN.KAMA.SV.W.0237.000000T0000Z-180809T0100Z/
Sherman TX-Dallam TX-
740 PM CDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHERMAN AND
SOUTHEASTERN DALLAM COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3626 10235 3634 10216 3606 10193 3606 10233
TIME...MOT...LOC 0038Z 332DEG 16KT 3611 10213
$$
TLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:13 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 8, 6:13 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 613 PM CDT Wed Aug 8 2018 .AVIATION...00Z TAFS... Mostly VFR conditions for the TAF period, however all sites could see MVFR/IFR conditions due to thunderstorms. KDHT has VCTS mentioned in the first 3 hours, as some storms are moving south an may be close to the terminal. Looks like the scattered storms over southern CO and eastern NM will split between the TAF site. May need to amend the TAF if things change. KGUY looks to just be a VCSH for the first couple hours, as the main storms are further west of the terminal. KAMA is set up for storms later tonight, closer to midnight. Winds will mainly be south and eastward in the 5 to 15kt range, with gusts near storms. Scattered to broken lower and mid clouds expected for the majority of the TAF period as well. Weber && .PREV DISCUSSION... /Issued 322 PM CDT Wed Aug 8 2018/ DISCUSSION... Continued active northwesterly upper flow aloft tonight will result in scattered to numerous convection across the Panhandles. Weak shortwave trough will track south southeast out of the central and southern Rockies and approach the forecast area by 03Z Thursday. Convection expected to overspread the southwestern half or two-thirds of the forecast area between about 03Z and 06Z to around 12Z and 15Z Thursday. Closed upper low expected to develop Thursday over the south and eastern portions of the Texas Panhandle. Upper flow transitions to northerly by late Thursday into Friday. Closed upper low to remain over the central and southern Plains states this weekend maintaining chances for convection across the Panhandles. Cold front forecast to push slowly south into the Panhandles Friday and Friday before exiting the forecast area on Saturday. Much cooler and continued unsettled conditions expected this weekend through early next week as chances for convection continue mainly during the late afternoon and evening hours through the overnight and early morning hours each day. Schneider && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 65 86 65 85 64 / 70 20 30 40 40 Beaver OK 66 90 67 89 65 / 30 5 5 30 30 Boise City OK 63 86 63 84 61 / 30 10 10 30 20 Borger TX 68 89 68 89 66 / 50 20 20 40 40 Boys Ranch TX 66 88 66 86 63 / 70 20 30 40 40 Canyon TX 65 86 64 85 64 / 80 30 30 40 40 Clarendon TX 67 85 67 87 66 / 70 30 30 30 40 Dalhart TX 64 87 64 84 62 / 50 10 20 40 30 Guymon OK 66 89 66 87 64 / 30 10 10 30 30 Hereford TX 64 86 64 84 63 / 80 30 40 40 40 Lipscomb TX 66 90 67 89 66 / 30 10 10 30 30 Pampa TX 66 86 65 87 64 / 50 20 20 30 30 Shamrock TX 69 88 68 89 68 / 60 20 20 30 30 Wellington TX 70 88 70 90 69 / 60 40 30 30 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 89/11
Hazardous weather outlook, Aug 8, 3:10 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 310 PM CDT Wed Aug 8 2018 OKZ001>003-TXZ001>020-317-091100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 310 PM CDT Wed Aug 8 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are expected this evening and tonight across the Texas and Oklahoma Panhandles. Some storms may become strong to marginally severe, with brief gusty winds the being primary hazard. In addition, the strongest storms may produce heavy rainfall, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are expected across parts of the Panhandles through Tuesday. Some of the storms may become strong to marginally severe, with damaging winds and hail as the main threats. Heavy rainfall may also lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Schneider
In the hours before
Special weather statement, Aug 8, 4:38 PM CDT, 2 hours 28 minutes before
Special Weather Statement National Weather Service Amarillo TX 438 PM CDT WED AUG 8 2018 OKZ001-082215- Cimarron OK- 438 PM CDT WED AUG 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY UNTIL 515 PM CDT... At 437 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Kenton, or 31 miles northwest of Boise City, moving south at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Black Mesa Park and Kenton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3700 10279 3682 10269 3674 10300 3700 10300 TIME...MOT...LOC 2137Z 344DEG 18KT 3702 10294 TLH
Special weather statement, Aug 8, 6:48 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Amarillo TX 648 PM CDT WED AUG 8 2018 TXZ001-002-090015- Sherman TX-Dallam TX- 648 PM CDT WED AUG 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SHERMAN AND SOUTHEASTERN DALLAM COUNTIES UNTIL 715 PM CDT... At 648 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles north of Conlen, or 9 miles west of Stratford, moving southeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Conlen. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3634 10242 3644 10225 3621 10193 3608 10227 TIME...MOT...LOC 2348Z 321DEG 18KT 3631 10223 TLH
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:41 PM CDT | Special Weather Statement | AMA | Moore | 34 min |
| Aug 9, 4:23 PM CDT | Special Weather Statement | AMA | Donley | 37 min |
| Aug 9, 5:10 PM CDT | Special Weather Statement | AMA | Gray | 35 min |
| Aug 9, 5:14 PM CDT | Special Weather Statement | AMA | Collingsworth | 31 min |
| Aug 9, 6:45 PM CDT | Special Weather Statement | AMA | Randall | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.